Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 115, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 30, 1998, 5:02 AM CDT for Decatur County, Perry County, Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1998, 5:02 AM CDT (10:02 UTC)
- Expired
- Jul 30, 1998, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Decatur County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 148 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 301004 FFWBNA TNC039-135-181-301300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT THU JUL 30 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... DECATUR COUNTY IN WESTERN TENNESSEE PERRY COUNTY IN MIDDLE TENNESSEE WAYNE COUNTY IN MIDDLE TENNESSEE * UNTIL 800 AM CDT * AT 457 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF RAIN AND THUNDERSTORMS ABOUT TO MOVE ACROSS DECATUR...PERRY AND WAYNE COUNTIES. MUCH OF THIS AREA HAS RECEIVED CLOSE TO TWO INCHES OF RAIN FROM THUNDERSTORMS BETWEEN 330 AND 430 AM CDT. THIS NEXT BATCH OF RAIN AND THUNDERSTORMS WILL LIKELY DUMP BETWEEN 1 AND 1.5 INCHES BETWEEN NOW AND 7 AM. THIS EXCESSIVE RAINFALL WILL CAUSE RAIN-SWOLLEN CREEKS AND STREAMS TO RISE QUICKLY OUT OF THEIR BANKS. MOTORISTS NEED TO AVOID LOW WATER CROSSING DUE TO THE HIGH PROBABILITY OF RAPI`DLY RISING WATER. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! MAR/WSS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 1:55 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 30, 1:55 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
155 AM CDT THU JUL 30 1998
APPRS MUCH OF MID TN WL SEE RAIN TDY AS PARAMETERS APPR TO BE COMING
TOGETHER FOR NUMEROUS SHWRS/TSTMS.
00Z U/A PLOTS DEPICT PLENTY OF WAA IN LOW LAYERS OF ATMOS OVR TN VLY
ALONG WITH DECENT CONVGNC. MEANWILE CAA OCCURRG ALOFT..HELPING TO
DESTABILIZE AMS EVEN FURTHER. JET MAX OVR ERN GRTLKS PROGGED TO BE OVR
NEW ENGLAND LATR TDY PLACING MID-SOUTH IN RIGHT ENTRANCE RGN. THE ABV
INFLUENCES ALONG WITH A VERY MOIST AMS SUPPORTS THE IDEA OF SCT/NRMS
SHWRS/TSTMS TDY OVR MID TN. XPCT TO SEE WDSPRD CNVCTV COVERAGE OVR WRN
SXNS OF MID TN AT THE BEGINNING OF THE DAY. THIS AREA SHOULD PROGRESS
EWD AS BEST LIFT IN THE LOW/MID LVLS ALSO MOVS EWD. APPRS THAT RAIN
COVERAGE WL BEGIN TO DIMINISH AFT 18Z.
XPCT TO SEE BREAK IN SHWRS/TSTMS TNGT. NEXT SHOT OF SHWRS/TSTMS OCCURS
FRI AS SFC FNT DROPS SWD INTO RGN. DIFFICULT TO FIND SIGNIFICANT UPR
LVL SUPPORT WITH FNT. THUS BEST RAIN CHCS WL LIKELY OCCUR DURG MAX
HEATG
NGM FOUS DATA APPRS TO HANDL THE SCENARIO NICELY...HINTG AT THE MOSTLY
DRY CONDITIONS TNGT AND THE RAIN CHCS AGAIN FRI. AS FAR AS QPF AMNTS...
ETA MAY HAVE BETTER HANDL ON THIS AS PRECIP WATER VALUES ARE NR 2" ACRS
THE RGN AND WELL REMAIN ABNORMALLY HIGH THRU THE FCST PD.
ONCE AGAIN...MOS HIGH TEMP GUID LOOKS TOO WARM CONSIDERG THE RAIN/CLD
COVER XPCTD BOTH DAYS.
09
BNA 85/72/85 736 COOKEVILLE 86/70/84 646
LAWRENCEBURG 85/73/87 736Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.